MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number AC0202250
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeu1917 showed three other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported insertion was successful, blood return, etc., with our primary iv team and within about 4 hours the iv won¿t flush.When removing the catheter there are not any kinks or bends and the lumen will not flush even after removal from the patient.Additional information provided 03/04/2021: it was reported the catheter placed quit working within 6 hours of placement, with blood return and flush being able to be completed upon insertion.When removed the catheter was not kinked or bent in anyway and would not flush at all after removal even with no evidence of occlusion in catheter tip.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the catheter would not flush was inconclusive since the affected sample was not returned for investigation.One sealed package with a 20g x 2.25¿ accucath catheter from lot #reeu1917 was returned for investigation.The packaging was opened and no damage or defects were observed on the returned sample.The catheter was removed from the needle and the valve actuator was noted to be in the correct position.Under microscopic examination, a syringe was attached to the luer adaptor and the valve actuator was pushed through the valve as designed.A functional test revealed that the catheter was patent to infusion and aspiration.The reported event could not be replicated on the unused sample that was returned for investigation; therefore, the complaint was inconclusive.Evaluation findings are in section h.11.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 20 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11576705
Report Number3006260740-2021-01001
Device Sequence Number3459982
Product Code FOZ
UDI-Device Identifier00801741110948
UDI-Public(01)00801741110948
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC0202250
Device Catalogue NumberAC0202250
Device Lot NumberREEU1917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;